Virginia, 2005Tornadoes in Virginia, July 8, 2005
July 8, 2005 · NWS AKQ · 3 events in 3 counties and zones
3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 7, 7:30 PM EST, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 7, 7:30 PM EST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
830 PM EDT THU JUL 7 2005
QUICK UPDATE TO REFRESH WORDING AND GRIDS. PCPN NOW WDSPRD ACROSS
WRN TWO THIRDS OF FA AND CONTG TO MOVE E. CNTR OF LOW NOW JUST NW OF
INT AND MOVG NE. BNDRYS TO THE E IS TRIGGER FOR CONVECTION THIS EVE
AND XPCT MORE STORMS TO DVLP NXT FEW HRS ACROSS SERN AREAS AS MORE
ATLNTC MSTR BECOMES ENTRAINED INTO CIRCULATION. TORNADO WATCH CONTS
UNTIL 10 PM.
FCSTID = 44
.SHORT TERM TO BE GOVERNED BY MOVMT OF WHAT IS LEFT OF CINDY.
SYSTM PROGGED A BIT QUICKER TO MOVE NE...SO XPCT TOTAL QPFS
1-2 INCHES FROM I95 ON E...2-3 WITH LCLLY UP TO 4 INCHES W OF I95.
SVR THREAT CONTS OVR SRN HALF OF FA THIS EVE AS DIFFERENTIAL HTNG
BNDRY AS WELL AS ACTUAL WRM FRNT SLOWLY LIFTS N. WILL HAVE TO
WATCH COMPLEX OF STORMS CRNTLY ACROSS NW NC...AS THEY LIFT NE
ACROSS VA/NC LINE ARND 6 PM. CNTR OF CRCLTN MOVES NE ALONG I81
CORRIDOR TONITE. STDYST PCPN FALLS W OF FA WITH NRMS SHWRS/TSRA
ACROSS AKQ FA.
SYSTM LIFTS NE DRNG FRI. XPCT SUBSIDENCE BEHIND SYSTM TO ALLOW FOR
SOME DRYING FRI AFTRN ACROSS WRN HALF OF FA. FRNTL BNDRY LINGERS
ALONG CSTL AREAS AS ANTHR WK S/W MOVES NE ACROSS NE FRI NITE. HIGH
PRESSURE BUILDS INTO RGN FROM GT LAKES RGN THIS WEEKEND AS FRNTL
BNDRY BECOMES STNDRY ACROSS THE CAROLINAS.
&&
.LONG TERM...ATTENTION TURNS TO DENNIS. HPC TAKES SYSTM FROM
LANDFALL ALONG THE GULF COAST LATE SUNDAY INTO THE NATIONS MID
SCTN (MISSOURI) BY TUE. WRN XTNSN OF BERMUDA HIGH BLDS W... BUT
WILL KEEP CHC DIURNAL POPS IN AS AIRMASS CONTS TRPLCL IN NATURE.
&&
.AVIATION...MVFR TO IFR CNDTNS IN SHWRS & TSRA.
&&
.MARINE...NO SHORT TERM FLAGS. WILL CONT TO HIGHLIGHT SCA FOR FRI
AFTRN FOR CHES BAY N OF WINDMILL PT.
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR MDZ021 FROM MIDNIGHT FRIDAY TO NOON FRIDAY.
NC...TORNADO WATCH UNTIL 10 PM.
VA...FLOOD WATCH FOR VAZ048-049-060>071 FROM 8 PM THURSDAY TO 8 AM
FRIDAY. ...FLOOD WATCH FOR VAZ072>076 FROM MIDNIGHT FRIDAY TO NOON
FRIDAY. TORNADO WATCH UNTIL 10 PM...GENERALLY FROM I64 ON S.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630 FROM 3 AM FRIDAY
TO 9 AM FRIDAY. &&
SHORT TERM...44
LONG TERM...44
AVIATION...07
Hazardous weather outlook, Jul 7, 4:52 AM EST, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 AM EDT THU JUL 7 2005
VAZ048-049-060>071-081000-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-
552 AM EDT THU JUL 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...AND NORTH CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING...
AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION.
BETWEEN 2 AND 5 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH
LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD
WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS.
SEVERE WEATHER WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND
EVENING. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE
CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO
AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS
MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY
SATURDAY EVENING IN AREAS ALONG THE JAMES AND APPOMATTOX RIVERS.
ADDITIONAL RIVER FLOODING WILL ALSO BE POSSIBLE ALONG THE NOTTOWAY
AND MEHERRIN RIVERS BY EARLY NEXT WEEK...AGAIN DEPENDING ON HOW
MUCH RAIN FALLS LATER TODAY AND TONIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THROUGH
TONIGHT.
MDZ021-VAZ072>076-081000-
DORCHESTER-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-
552 AM EDT THU JUL 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
VIRGINIA AND SOUTHEAST MARYLAND.
.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK
ACROSS THE REGION. BETWEEN 2 AND 4 INCHES OF RAINFALL ARE
POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE
LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO FRIDAY
MORNING.
NCZ012-013-030-VAZ079>082-087>089-092-081000-
NORTHAMPTON NC-HERTFORD-BERTIE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-
552 AM EDT THU JUL 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA AND
SOUTH CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EVENING...AS
WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA.
REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE
OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60
MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS
MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY
LATE THIS WEEKEND OR EARLY NEXT WEEK ALONG THE NOTTOWAY AND MEHERRIN
RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED LATER THIS AFTERNOON AND EVENING.
MDZ025-VAZ099-100-081000-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
552 AM EDT THU JUL 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA AND SOUTHEAST MARYLAND.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ON BEACHES ALONG
THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. PLEASE REFER TO
WBCSRFAKQ FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ANZ630>633-650-652-654-656-658-670-MDZ022>024-NCZ014>017-031-032-
102-VAZ077-078-083>086-090-091-093>098-081000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-GATES-PASQUOTANK-
CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
552 AM EDT THU JUL 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...AN AND
EAST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND THROUGH TONIGHT...
AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE
AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE
CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO
AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH
TONIGHT.
HURLEY
In the hours before
Special weather statement, Jul 7, 6:18 PM EST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
718 PM EDT THU JUL 7 2005
VAZ060-061-066>070-080-080200-
PRINCE EDWARD-CUMBERLAND-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-DINWIDDIE-
INCLUDING THE CITIES OF...FARMVILLE...CREWE...COLONIAL HEIGHTS
718 PM EDT THU JUL 7 2005
...THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT THE PIEDMONT TO
I-95 THROUGH THIS EVENING...
AT 715 PM...RADAR SHOWED A CLUSTER OF THUNDERSTORMS FROM SOUTH
BOSTON...TO LAWRENCEVILLE...AND DINWIDDIE TO WEST OF FARMVILLE.
THE STORMS WERE MOVING NORTHEAST AT 20 MPH...AND WILL AFFECT AREAS
FROM FARMVILLE...AMELIA AND LUNENBURG TO CHESTERFIELD...TRI
CITIES...DINWIDDIE AND NOTTOWAY...THROUGH 10 PM.
THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN WITH REDUCED
VISIBILITIES...GUSTY WINDS TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL. PONDING OF WATER ON ROADWAYS IS LIKELY...ESPECIALLY IN
URBAN AREAS. STANDING WATER IN LOW LYING AREAS IS ALSO
POSSIBLE...AS RAINFALL TOTALS COULD BE 2 TO 4 INCHES LOCALLY. IF
YOU DO NOT KNOW HOW DEEP THE WATER ON THE ROAD IS...TURN AROUND
AND FIND AN ALTERNATE ROUTE.
NS
Local storm report, Jul 7, 6:38 PM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL LAWRENCEVILLE 36.76N 77.85W
07/07/2005 0.75 INCH BRUNSWICK VA TRAINED SPOTTER
40 MPH WINDS DOWNTOWN
&&
RCURRYLocal storm report, Jul 7, 6:48 PM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL LAWRENCEVILLE 36.76N 77.85W
07/07/2005 1.00 INCH BRUNSWICK VA TRAINED SPOTTER
&&
RCURRYLocal storm report, Jul 7, 7:26 PM EST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
826 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 6 NE CARSON 37.10N 77.33W
07/07/2005 1.00 INCH PRINCE GEORGE VA TRAINED SPOTTER
LOCATION WEIGH STATION ON I-95
&&
RCURRYSpecial weather statement, Jul 7, 9:09 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1009 PM EDT THU JUL 7 2005
NCZ012>014-VAZ060>061-065>070-070-079>081-081-081>082-
087-087>089-092-092>094-094>095-095>098-080700-
GATES-HERTFORD-NORTHAMPTON-AMELIA-BRUNSWICK-CHARLES CITY-
CHESTERFIELD-CUMBERLAND-DINWIDDIE-GREENSVILLE-ISLE OF WIGHT-
LUNENBURG-MECKLENBURG-NOTTOWAY-POWHATAN-PRINCE EDWARD-
PRINCE GEORGE-SOUTHAMPTON-SURRY-SUSSEX-CHESAPEAKE-
COLONIAL HEIGHTS-EMPORIA-FRANKLIN-HAMPTON-HOPEWELL-NEWPORT NEWS-
NORFOLK-PETERSBURG-PORTSMOUTH-SUFFOLK-VIRGINIA BEACH-
1009 PM EDT THU JUL 7 2005
...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO
EXPIRE...AND HAS ISSUED TORNADO WATCH 624 UNTIL 3 AM EDT FOR THE
FOLLOWING AREA...
IN NORTH CAROLINA THE NEW WATCH INCLUDES 3 COUNTIES
IN NORTHEAST NORTH CAROLINA
GATES... HERTFORD... NORTHAMPTON...
IN VIRGINIA THE NEW WATCH INCLUDES 17 COUNTIES
IN CENTRAL VIRGINIA
AMELIA... CHESTERFIELD... CUMBERLAND...
POWHATAN... PRINCE EDWARD...
IN EAST CENTRAL VIRGINIA
CHARLES CITY...
IN SOUTH CENTRAL VIRGINIA
BRUNSWICK... DINWIDDIE... GREENSVILLE...
LUNENBURG... MECKLENBURG... NOTTOWAY...
PRINCE GEORGE...
IN SOUTHEAST VIRGINIA
ISLE OF WIGHT... SOUTHAMPTON... SURRY...
SUSSEX...
IN VIRGINIA THE NEW WATCH INCLUDES 12 INDEPENDENT CITIES
IN SOUTH CENTRAL VIRGINIA
CITY OF COLONIAL HEIGHTS... CITY OF HOPEWELL...
CITY OF PETERSBURG...
IN SOUTHEAST VIRGINIA
CITY OF CHESAPEAKE... CITY OF EMPORIA... CITY OF FRANKLIN...
CITY OF HAMPTON... CITY OF NEWPORT NEWS. CITY OF NORFOLK...
CITY OF PORTSMOUTH... CITY OF SUFFOLK...
CITY OF VIRGINIA BEACH...
THIS INCLUDES THE CITIES OF...ADKINS STORE...AHOSKIE...
AMELIA COURTHOUSE...AMMON...ANGOLA...ASHBY...BARLEY...BARNETTS...
BEAR CREEK LAKE STATE PAR...BELLWOOD...BENSLEY...BLACKSTONE...
BON AIR...BOWERS HILL...BOYKINS...BRINK...BRYANTS CORNER...
BUFFORD CROSSROADS...CARTERSVILLE...CHARLES CITY...CHASE CITY...
CHESAPEAKE AIRPORT...CHESTER...CHUCKATUCK...CHULA...CLAREMONT...
CLARESVILLE...CLARKSVILLE...CLEOPUS...CLINTON...
COLONIAL HEIGHTS...COURTLAND...COWIE CORNER...CREWE...
CRITTENDEN...CUMBERLAND...CITY OF NORFOLK...CITY OF PORTSMOUTH...
DAHLIA...DEANES...DEATONVILLE...DEEP CREEK...DENARO...DENDRON...
DOWNTOWN SUFFOLK...DRIVER...DUNCAN...EARLS...ELWOOD...EMPORIA...
ETTRICK...FARMVILLE...FENTRESS...FORT LEE...FRANKLIN...
GATESVILLE...GREAT BRIDGE...GREENBRIER...HAMPTON...
HERBERTS CORNER...HICKORY...HOLDCROFT...HOPEWELL...IVOR...
JARRATT...JEFFERSON...JETERSVILLE...KEMPSVILLE...KENBRIDGE...
LAWRENCEVILLE...MCKENNEY...MURFREESBORO...NEW HOPE...
NEWPORT NEWS...NORFOLK INTERNATIONAL AIR...PETERSBURG...
ROACHES CORNER...ROXBURY...SMITHFIELD...SOUTH HILL...SURRY...
VICTORIA...WAKEFIELD AND WAVERLY.
ANZ632-080700-
1009 PM EDT THU JUL 7 2005
...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO
EXPIRE...AND HAS ISSUED TORNADO WATCH 624 UNTIL 3 AM EDT FOR THE
FOLLOWING AREA...
THE NEW WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA...
NCZ015>017-030>032-080315-
BERTIE-CAMDEN-CHOWAN-CURRITUCK-PASQUOTANK-PERQUIMANS-
1009 PM EDT THU JUL 7 2005
...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO
EXPIRE FOR THE FOLLOWING AREA...
IN NORTH CAROLINA THIS ALLOWS TO EXPIRE 6 COUNTIES
IN NORTHEAST NORTH CAROLINA
BERTIE... CAMDEN... CHOWAN...
CURRITUCK... PASQUOTANK... PERQUIMANS...
THIS INCLUDES THE CITIES OF...AULANDER...AYDLETT...BARCO...
BARTLETT...BELCROSS...BERTHA...BURNT MILLS...CAMDEN...COINJOCK...
COROLLA...CURRITUCK...EDENTON...ELIZABETH CITY...GOOSE CREEK...
GRANDY...HERTFORD...HORSESHOE...INDIANTOWN...LEWISTON WOODVILLE...
WINDSOR AND WINFALL.
ANZ633-656-658-080315-
1009 PM EDT THU JUL 7 2005
...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO
EXPIRE FOR THE FOLLOWING AREA...
THIS ALLOWS TO EXPIRE THE FOLLOWING ADJACENT COASTAL WATERS
CURRITUCK SOUND...
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM...
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM...
VAZ048>049-062>064-071-071>078-083>086-090-090>091-091-080700-
CAROLINE-ESSEX-FLUVANNA-GLOUCESTER-GOOCHLAND-HANOVER-HENRICO-
JAMES CITY-KING AND QUEEN-KING WILLIAM-LANCASTER-LOUISA-MATHEWS-
MIDDLESEX-NEW KENT-NORTHUMBERLAND-RICHMOND-WESTMORELAND-YORK-
POQUOSON-RICHMOND-WILLIAMSBURG-
1009 PM EDT THU JUL 7 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 624 IN
EFFECT UNTIL 3 AM EDT FOR THE FOLLOWING AREA...
IN VIRGINIA THIS WATCH INCLUDES 19 COUNTIES
IN CENTRAL VIRGINIA
FLUVANNA... GOOCHLAND... HANOVER...
HENRICO... LOUISA...
IN EAST CENTRAL VIRGINIA
ESSEX... GLOUCESTER... KING WILLIAM...
KING AND QUEEN... LANCASTER... MIDDLESEX...
NEW KENT... NORTHUMBERLAND... RICHMOND...
WESTMORELAND...
IN NORTH CENTRAL VIRGINIA
CAROLINE...
IN SOUTHEAST VIRGINIA
JAMES CITY... MATHEWS... YORK...
IN VIRGINIA THIS WATCH INCLUDES 3 INDEPENDENT CITIES
IN CENTRAL VIRGINIA
CITY OF RICHMOND...
IN SOUTHEAST VIRGINIA
CITY OF POQUOSON... CITY OF WILLIAMSBURG.
THIS INCLUDES THE CITIES OF...AVALON...BARHAMSVILLE...BAVON...
BEANES CORNER...BEAZLEY...BISCOE...BLAKES...BOTTOMS BRIDGE...
BOWLING GREEN...BROWNS CORNER...BROWNS STORE...BRUINGTON...
BURGESS...BUSCH GARDENS...BYRDTON...CALEDONIA...CALLAO...
CARDINAL...CARVER GARDENS...CENTERVILLE...CENTERVILLE...
CHICKAHOMINY SHORES...CHRISTENSONS CORNER...CLANCIE...
COBBS CREEK...COLONIAL BEACH...COLONIAL DOWNS...CROAKER...
CROUCH...CROZIER...DIASCUND...DIGGS...DIXIE...DODLYT...
DOWNTOWN RICHMOND...DRAGONVILLE...EAST HIGHLAND PARK...ELK HILL...
ELTHAM...EWELL...FIFE...FORT NONSENSE...GEORGES TAVERN...
GLEN ALLEN...GLOUCESTER POINT...GOOCHLAND...GRESSIT...
HIGHLAND SPRINGS...HOLLY FORKS...KILMARNOCK...LAKE MONTICELLO...
LAKE MONTICELLO...LAKESIDE...LAUREL...LOUISA...MECHANICSVILLE...
MINERAL...POQUOSON...TAPPAHANNOCK...TUCKAHOE...URBANNA...WARSAW...
WEST POINT...WHITE STONE...WILLIAMSBURG AND YORKTOWN.
ANZ630>631-080700-
1009 PM EDT THU JUL 7 2005
...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 624 IN
EFFECT UNTIL 3 AM EDT FOR THE FOLLOWING AREA...
THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA...
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA...
Tornado, Henrico
- When
- July 8, 12:15 AM EST to 12:16 AM EST
- Where
- Henrico County, Varina
- Rating
- F1
- Path length
- 0.2 mi
- Path width
- 75 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.467, -77.400
F1 tornado blew off half of an industrial barn roof in Osborne Turnpike Section. Tree damage in spiral pattern.
Tornado, Southampton
- When
- July 8, 1:20 AM EST to 1:22 AM EST
- Where
- Southampton County, 1 mi N of Capron
- Rating
- F1
- Path length
- 1 mi
- Path width
- 80 yd
- Property damage
- $2,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.717, -77.200
F1 tornado sheared off and snapped numerous trees. Damage near Old Belfield Road.
Tornado, Middlesex
- When
- July 8, 2:15 AM EST to 2:20 AM EST
- Where
- Middlesex County, Saluda
- Rating
- F1
- Path length
- 3 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.600, -76.600
F1 tornado produced damage to trees and homes. One roof blown off.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, July 8 to 9, 20051 death · $7.2 million · 3 events
- Hurricane in Florida, July 8 to 10, 20051 death · 4 events
- Hail in Nebraska, July 8, 2005$2.3 million · 2.5 in hail · 1 event
- Hail and Heavy Rain in Nebraska, July 8, 2005$275,000 · 1.75 in hail · 4 events
- Lightning Strike in Michigan, July 8, 2005$50,000 · 1 event
- Flash Flood and Damaging Wind in Mississippi, July 8, 2005$35,000 · 52 kt wind · 2 events
- Heavy Rain in New York, July 8 to 9, 2005$20,000 · 2 events
- Heavy Rain in New Jersey, July 8, 200516 events
- Lightning Strike in New York, July 8, 20051 injured · $10,000 · 1 event
- Heavy Rain in Pennsylvania, July 8, 20057 events
- Heavy Rain in Vermont, July 8 to 9, 20057 events
- Hail and Damaging Winds in South Dakota, July 8, 20051 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470690, 5470691, 5470006.